Puerto Rico, 2005Flash Flood in Puerto Rico, September 28, 2005
September 28, 2005 · NWS SJU · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 28, 5:00 PM AST, 54 minutes earlier.
Area forecast discussion, Sep 28, 5:00 PM AST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
500 PM AST WED SEP 28 2005
.SYNOPSIS...
A DEEP LAYERED TROUGH CONTINUES ACROSS THE CENTRAL ATLANTIC...
WHILE AN UPPER LEVEL TROUGH EXTENDS FROM A LOW NEAR 30N56W INTO THE
NORTHEASTERN CARIBBEAN ACROSS THE SOUTHERN LEEWARD ISLANDS. GOOD
UPPER LEVEL DIFFLUENCE NEAR THE BASE OF TROUGH AND JUST WEST OF IT
IS ENHANCING THE CONVECTION TO THE EAST AND ACROSS PARTS OF THE
LEEWARD ISLANDS. LATEST GFS MODEL GUIDANCE SUGGESTS THAT A LOW WILL
FORM AT THE BASE OF THE AMPLIFYING TROUGH BY THE END OF THE WEEK...
AND MOVE NORTH NORTHWEST ACROSS THE LOCAL AREA. IN THE MEANTIME LOW
LEVEL MOISTURE WILL CONTINUE TO BE BROUGHT IN ACROSS THE LOCAL AREA
BY THE PREVAILING EASTERLIES...AS THE HIGH PRESSURE ACROSS THE
NORTHEAST ATLANTIC WILL EXTEND ACROSS THE LOCAL AREA INTO THE
WEEKEND.
.DISCUSSION...THE PRESENCE OF THE ABOVE MENTIONED FEATURES AND
REASONABLE AMOUNTS OF LOW LEVEL MOISTURE WILL ENHANCE CONVECTION
ACROSS THE REGIONAL WATERS AND LOCAL ISLANDS THROUGH THE END OF THE
WEEK....ESPECIALLY DURING THE AFTERNOONS. A TROPICAL WAVE ACROSS
NEAR 53W ACROSS THE TROPICAL ATLANTIC WILL CONTINUE WESTWARD AND
APPROACH THE LESSER ANTILLES BY FRIDAY AND ENTER THE EASTERN
CARIBBEAN OVER THE WEEKEND. THIS WILL BRING ADDITIONAL MOISTURE TO
THE EASTERN CARIBBEAN OVER THE WEEKEND.
&&
.MARINE...
LARGE LONG PERIOD NORTH NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE
REGIONAL COASTAL WATERS TONIGHT WHILE SLOWLY SUBSIDING BY THURSDAY
MORNING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOCAL OFFSHORE
ATLANTIC WATERS...AND HIGH SURF ADVISORIES ARE IN EFFECT FOR THE
LOCAL ATLANTIC COASTLINES UNTIL THURSDAY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 88 78 88 / 50 50 50 60
STT 79 88 79 88 / 50 50 50 70
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...SCA AMZ710.
HIGH SURF ADVISORY UNTIL 6 AM THURSDAY FOR PRZ001-002-005-
008-010-012-013.
VI...HIGH SURF ADVISORY UNTIL 6 AM THURSDAY FOR VIZ001.
&&
09
Hazardous weather outlook, Sep 28, 6:30 AM AST, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST WED SEP 28 2005
PRZ001>013-AMZ710>750-291030-
630 AM AST WED SEP 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.
.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL TROUGH EXTENDS FROM THE CENTRAL
ATLANTIC...SOUTHWESTWARD INTO THE AREA. THIS WILL COMBINE WITH
ABUNDANT TROPICAL LOW LEVEL MOISTURE FOR PERIODS OF ACTIVE
WEATHER...ESPECIALLY ACROSS PORTIONS OF PUERTO RICO. HEAVY RAINFALL
WILL LEAD TO URBAN AND STREAM FLOODING...AND SOME AREAS MAY SEE MORE
SIGNIFICANT FLOODING BY THE LATE AFTERNOON.
LARGE LONG PERIOD NORTH NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE
REGIONAL COASTAL WATERS TODAY AND THEN BEGIN TO SUBSIDE VERY SLOWLY
THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOCAL OFF
SHORE ATLANTIC WATERS...AND HIGH SURF ADVISORIES ARE IN EFFECT FOR
THE LOCAL ATLANTIC COASTLINES.
.DAYS TWO THROUGH SEVEN...
OTHER THAN DIURNALLY INDUCED AFTERNOON SHOWERS AND THUNDERSTORMS IN
ISOLATED AREAS...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
VIZ001-002-AMZ710>730-291030-
630 AM AST WED SEP 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.
.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL TROUGH EXTENDS FROM THE CENTRAL
ATLANTIC...SOUTHWESTWARD INTO THE AREA. THIS WILL COMBINE WITH
ABUNDANT TROPICAL LOW LEVEL MOISTURE FOR PERIODS OF ACTIVE
WEATHER...MAINLY IN THE AFTERNOON. HEAVY RAINFALL MAY LEAD TO URBAN
AND GUT TYPE FLOODING.
LARGE LONG PERIOD NORTH NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE
REGIONAL COASTAL WATERS TODAY AND THEN BEGIN TO SUBSIDE VERY SLOWLY
THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOCAL OFF
SHORE ATLANTIC WATERS...AND HIGH SURF ADVISORIES ARE IN EFFECT FOR
THE LOCAL ATLANTIC COASTLINES.
.DAYS TWO THROUGH SEVEN...
OTHER THAN DIURNALLY INDUCED AFTERNOON SHOWERS AND THUNDERSTORMS IN
ISOLATED AREAS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
Flash Flood, San Juan and Vicinity
- When
- September 28, 5:54 PM AST to 9:00 PM AST
- Where
- San Juan and Vicinity County, Toa Alta
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 18.350, -66.233
Home patio was reported flooded at Barrio Galateo Centro, and road and street flooding was reported along road 824, El Cuco sector.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, September 28 to 29, 2005$869,000 · 1 event
- Hail and Damaging Winds in Texas, September 28, 2005$123,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Oklahoma, September 28, 2005$75,000 · 61 kt wind · 7 events
- Strong Wind in Oklahoma, September 28, 2005$60,000 · 2 events
- Damaging Wind in Illinois, September 28, 2005$25,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Arkansas, September 28, 2005$12,000 · 70 kt wind · 10 events
- Damaging Wind in Missouri, September 28, 2005$15,000 · 60 kt wind · 1 event
- Lightning Strike in Oklahoma, September 28, 20051 injured · 1 event
- Flash Flooding and Debris Flow in Puerto Rico, September 28, 20055 events
- Flash Flooding in Puerto Rico, September 28, 20054 events
- Flash Flooding in Puerto Rico, September 28, 20053 events
- Damaging Winds in Missouri, September 28, 200555 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475750.